MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 35; CATHETER, PERCUTANEOUS
Model Number H74939240035130
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Elderly female with 1-month history of gangrene of the left 4th and 5th toes.Attempted crossing of left superficial femoral artery (sfa) chronic total occlusion; v-14 wire inside a rubicon catheter inside the patient.The wire was stuck and as it was pulled back.Tip of the wire broke off being left behind in the patient.A second v-14 wire to continue to work on the patient¿s leg, this wire as well got stuck.The wire had to pulled out with the catheter to avoid another tip of a wire being left behind.After the wire was assessed it was determined that the tip had not completely detached.The rubicon catheter also had some fraying which may have caused the wires to fray."a v-14 wire was directed down the quick cross catheter.I exchanged the 035 quick cross catheter for an 014 rubicon catheter.Multiple attempts were made to cross into the true lumen where the vessel reach constituted.At 1 point the wire tip became stuck at the end of the rubicon catheter and sheared off in the distal left sfa chronic total occlusion.As there was no flow in this segment, i did not bother attempting to retrieve it.I attempted to use another 014 wire but could not cross into the true lumen.Once again, the distal tip of the wire became stuck at the end of the rubicon catheter.I then decided to pull both catheter and wire at the same time out through the sheath.The wire was frayed but intact".

Brand Name
RUBICON 35
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11494290
Report Number11494290
Device Sequence Number11748622
Product Code DQY
UDI-Device Identifier08714729832126
UDI-Public(01)08714729832126(17)231211(10)26506874
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/12/2021
Report Date (Section F) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939240035130
Device Lot Number26506874
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/16/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/16/2021
Patient Sequence Number1
Patient Weight64
Date Report Sent to FDA03/12/2021